m+Medelevator.RU
← Поиск публикаций
Cureus · 2025

Angioedema Shortly After Adding Empagliflozin to Losartan.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Duodu Philip, Aiad Mina, Deeb Meriam, Jan Mikaeel, Khalil Dima, Wilson Melissa

Аннотация

Angioedema is the localized swelling of the skin and mucosa caused by inflammatory processes that increase vascular permeability. Release and accumulation of the inflammatory mediators, bradykinin and histamine, result in fluid leakage from the plasma to the interstitium. Certain drugs, such as angiotensin-converting enzyme inhibitors (ACEi), promote bradykinin accumulation. In contrast, other allergens like insect bites, nuts, or non-steroidal anti-inflammatory drugs (NSAIDs) can cause histamine-mediated angioedema. While much less common than ACEi, angiotensin II receptor blockers (ARBs) are also associated with bradykinin-mediated angioedema. On the other hand, sodium-glucose cotransporter-2 (SGLT2) inhibitors, such as empagliflozin, are reported to cause rare hypersensitivity reactions present as angioedema, which are more known to be histamine-mediated. Here, we present the case of a patient who developed angioedema three months after empagliflozin was added to her long-term losartan treatment, which she had been receiving for 39 months. To our knowledge, this is the first report of angioedema in the presence of SGLT2 and ARB inhibitors. This finding suggests a possible cumulative adverse effect of such medications and should be considered when prescribing both histamine and bradykinin effectors. Additionally, this case report serves as an example of the importance of the early diagnosis and treatment of angioedema.